Alert archive / Wyoming / High Wind Watches in 2016

High Wind Watch 7, NWS Cheyenne, WY

February 12, 20164 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Feb 12, 2016, 2:40 PM MST for 4 counties in Wyoming. It took effect at Feb 13, 2016, 12:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 12, 2016, 2:40 PM MST (21:40 UTC)
In effect from
Feb 13, 2016, 12:00 PM MST
Expired
Feb 13, 2016, 2:04 AM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 9.7 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2016-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2016-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1527 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

872 
WWUS75 KCYS 122140
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
240 PM MST FRI FEB 12 2016

...HIGH WIND WATCH IN EFFECT FOR ARLINGTON AND BORDEAUX FROM
SATURDAY AFTERNOON THROUGH SATURDAY EVENING...

.A UPPER LEVEL DISTURBANCE MOVING SOUTHEAST THRUGH NORTHEAST
WYOMING WILL INCREASE THE SURFACE PRESSURE GRADIENT ACROSS
SOUTHEAST WYOMING SATURDAY. WEST WINDS WILL BECOME STRONG AND
GUSTY...ESPECIALLY FOR THE WIND PRONE AREAS INCLUDING INTERSTATE
80 BETWEEN LARAMIE AND RAWLINS AND INTERSTATE 25 BETWEEN CHUGWATER
AND WHEATLAND.

WYZ106-110-131200-
/O.NEW.KCYS.HW.A.0007.160213T1900Z-160214T0400Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN
240 PM MST FRI FEB 12 2016

...HIGH WIND WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING. 

* TIMING...WINDS WILL BECOME STRONG AND GUSTY SHORTLY AFTER NOON
  AND CONTINUE THROUGH SATURDAY EVENING.

* WINDS...SUSTAINED WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH
  POSSIBLE.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL MAY BE HAZARDOUS TO
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO
  SOUTH ORIENTED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
3 follow-up statements
505 
WWUS75 KCYS 130245
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
745 PM MST FRI FEB 12 2016

...DENSE FOG ALONG THE INTERSTATE 80 CORRIDOR IN THE SOUTHERN
NEBRASKA PANHANDLE TONIGHT...

...HIGH WIND WATCH IN EFFECT FOR ARLINGTON AND BORDEAUX FROM
SATURDAY AFTERNOON THROUGH SATURDAY EVENING...

.A UPPER LEVEL DISTURBANCE MOVING SOUTHEAST THROUGH NORTHEAST
WYOMING WILL INCREASE THE SURFACE PRESSURE GRADIENT ACROSS
SOUTHEAST WYOMING SATURDAY. WEST WINDS WILL BECOME STRONG AND
GUSTY...ESPECIALLY FOR THE WIND PRONE AREAS INCLUDING INTERSTATE
80 BETWEEN LARAMIE AND RAWLINS AND INTERSTATE 25 BETWEEN
CHUGWATER AND WHEATLAND.

NEZ054-055-131200-
/O.NEW.KCYS.FG.Y.0002.160213T0300Z-160213T1200Z/
KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...KIMBALL...SIDNEY
745 PM MST FRI FEB 12 2016

...DENSE FOG ADVISORY IN EFFECT UNTIL 5 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST SATURDAY. 

* TIMING...THROUGH 5 AM SATURDAY

* VISIBILITY...VISIBILITIES UNDER A QUARTER MILE ALONG THE
  INTERSTATE 80 CORRIDOR FROM SIDNEY TO KIMBALL.

* IMPACTS...MAINLY TO TRANSPORTATION. SIGNIFICANTLY REDUCED
  VISIBILITIES CREATING HAZARDOUS DRIVING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

WYZ106-110-131200-
/O.CON.KCYS.HW.A.0007.160213T1900Z-160214T0400Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN
745 PM MST FRI FEB 12 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

* TIMING...WINDS WILL BECOME STRONG AND GUSTY SHORTLY AFTER NOON 
  AND CONTINUE THROUGH SATURDAY EVENING. 

* WINDS...SUSTAINED WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH 
  POSSIBLE. 

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL MAY BE HAZARDOUS TO 
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH 
  TO SOUTH ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
012 
WWUS75 KCYS 130449
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
949 PM MST FRI FEB 12 2016

...DENSE FOG ALONG THE INTERSTATE 80 CORRIDOR IN THE SOUTHERN
NEBRASKA PANHANDLE TONIGHT...

...HIGH WIND WATCH IN EFFECT FOR ARLINGTON AND BORDEAUX FROM
SATURDAY AFTERNOON THROUGH SATURDAY EVENING...

.A UPPER LEVEL DISTURBANCE MOVING SOUTHEAST THROUGH NORTHEAST
WYOMING WILL INCREASE THE SURFACE PRESSURE GRADIENT ACROSS
SOUTHEAST WYOMING SATURDAY. WEST WINDS WILL BECOME STRONG AND
GUSTY...ESPECIALLY FOR THE WIND PRONE AREAS INCLUDING INTERSTATE
80 BETWEEN LARAMIE AND RAWLINS AND INTERSTATE 25 BETWEEN
CHUGWATER AND WHEATLAND.

WYZ119-131200-
/O.EXA.KCYS.FG.Y.0002.000000T0000Z-160213T1200Z/
EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...BURNS...CARPENTER...ALBIN...PINE BLUFFS
949 PM MST FRI FEB 12 2016

...DENSE FOG ADVISORY IN EFFECT UNTIL 5 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A DENSE FOG
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST SATURDAY. 

* TIMING...THROUGH 5 AM SATURDAY

* VISIBILITY...VISIBILITIES UNDER A QUARTER MILE ALONG THE
  INTERSTATE 80 CORRIDOR FROM PINE BLUFFS TO CARPENTER.

* IMPACTS...MAINLY TO TRANSPORTATION. SIGNIFICANTLY REDUCED 
  VISIBILITIES CREATING HAZARDOUS DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

NEZ054-055-131200-
/O.CON.KCYS.FG.Y.0002.000000T0000Z-160213T1200Z/
KIMBALL-CHEYENNE-
INCLUDING THE CITIES OF...KIMBALL...SIDNEY
949 PM MST FRI FEB 12 2016

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST SATURDAY...

* TIMING...THROUGH 5 AM SATURDAY

* VISIBILITY...VISIBILITIES UNDER A QUARTER MILE ALONG THE 
  INTERSTATE 80 CORRIDOR FROM SIDNEY TO KIMBALL. 

* IMPACTS...MAINLY TO TRANSPORTATION. SIGNIFICANTLY REDUCED 
  VISIBILITIES CREATING HAZARDOUS DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

WYZ106-110-131300-
/O.CON.KCYS.HW.A.0007.160213T1900Z-160214T0400Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN
949 PM MST FRI FEB 12 2016

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING...

* TIMING...WINDS WILL BECOME STRONG AND GUSTY SHORTLY AFTER NOON 
  AND CONTINUE THROUGH SATURDAY EVENING. 

* WINDS...SUSTAINED WEST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH 
  POSSIBLE. 

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL MAY BE HAZARDOUS TO 
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH 
  TO SOUTH ORIENTED ROADWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
467 
WWUS75 KCYS 130904
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
204 AM MST SAT FEB 13 2016

.A UPPER LEVEL DISTURBANCE MOVING SOUTHEAST ACROSS EASTERN 
WYOMING WILL RESULT IN INCREASING SURFACE PRESSURE GRADIENT
ALONG THE ROCKY MOUNTAINS TODAY AND TONIGHT. WEST WINDS WILL
BECOME STRONG AND GUSTY...ESPECIALLY FOR THE WIND PRONE AREAS
INCLUDING INTERSTATE 80 AND INTERSTATE 25.

WYZ106-132300-
/O.UPG.KCYS.HW.A.0007.160213T1900Z-160214T0400Z/
/O.NEW.KCYS.HW.W.0007.160213T1900Z-160214T0400Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITY OF...BORDEAUX
204 AM MST SAT FEB 13 2016

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MST THIS
EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WINDS WILL BECOME STRONG AND GUSTY SHORTLY AFTER NOON
  AND CONTINUE THROUGH SATURDAY EVENING. THE STRONGEST GUSTS ARE
  EXPECTED TO OCCUR LATE IN THE AFTERNOON AROUND SUNSET.

* WINDS...SUSTAINED WEST WINDS 30 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS TO
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO
  SOUTH ORIENTED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ110-132300-
/O.UPG.KCYS.HW.A.0007.160213T1900Z-160214T0400Z/
/O.NEW.KCYS.HW.W.0007.160213T1900Z-160214T1600Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
204 AM MST SAT FEB 13 2016

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 AM MST SUNDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WINDS WILL BECOME STRONG AND GUSTY SHORTLY AFTER NOON.
  PERIODS OF STRONG GUSTY WINDS WILL CONTINUE THROUGH SUNDAY
  MORNING.

* WINDS...SUSTAINED WEST WINDS 35 TO 45 MPH WITH GUSTS TO 65 MPH
  POSSIBLE. EXPECT A BRIEF LULL IN THE STRONGEST WINDS AROUND
  MIDNIGHT TONIGHT BEFORE WINDS PICK UP AGAIN EARLY SUNDAY 
  MORNING.

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS TO
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO
  SOUTH ORIENTED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ116-117-132300-
/O.NEW.KCYS.HW.W.0007.160213T1900Z-160214T1600Z/
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER
204 AM MST SAT FEB 13 2016

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 AM MST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 AM MST SUNDAY. 

* TIMING...WINDS WILL BECOME STRONG AND GUSTY SHORTLY AFTER NOON.
  PERIODS OF STRONG GUSTY WINDS WILL CONTINUE THROUGH SUNDAY
  MORNING.

* WINDS...SUSTAINED WEST WINDS 30 TO 45 MPH WITH GUSTS TO 65 MPH
  POSSIBLE. 

* IMPACTS...MAINLY TO TRANSPORTATION. TRAVEL WILL BE HAZARDOUS TO
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES...ESPECIALLY ON NORTH TO
  SOUTH ORIENTED ROADWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

NEZ054-055-WYZ119-131200-
/O.CON.KCYS.FG.Y.0002.000000T0000Z-160213T1200Z/
KIMBALL-CHEYENNE-EAST LARAMIE COUNTY-
INCLUDING THE CITIES OF...KIMBALL...SIDNEY...BURNS...CARPENTER...
ALBIN...PINE BLUFFS
204 AM MST SAT FEB 13 2016

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST EARLY THIS
MORNING...

* TIMING...THROUGH 5 AM SATURDAY

* VISIBILITY...VISIBILITIES UNDER A QUARTER MILE ALONG THE 
  INTERSTATE 80 CORRIDOR FROM SIDNEY TO KIMBALL. 

* IMPACTS...MAINLY TO TRANSPORTATION. SIGNIFICANTLY REDUCED 
  VISIBILITIES CREATING HAZARDOUS DRIVING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

TT

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Feb 12, 10:38 AM MST, 4 hours 2 minutes earlier.

Area forecast discussion, Feb 12, 10:38 AM MST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1038 AM MST FRI FEB 12 2016

.SHORT TERM...(TODAY THROUGH SUNDAY)
ISSUED AT 400 AM MST FRI FEB 12 2016

MODIFIED ARCTIC BOUNDARY HAS NUDGED SOUTHWEST INTO THE NEBRASKA
PANHANDLE EARLY THIS MORNING BUT NOT MAKING MUCH PROGRESS FARTHER
SOUTHWEST SO FAR. AREA OF LOW CLOUDS RESIDING JUST NORTHEAST OF
CHADRON HAS CHANGED LITTLE IN POSITION AS WELL. EXPECT THIS FRONT
TO PUSH SOUTHWESTWARD THIS MORNING AS THE MAIN SURFACE HIGH
SETTLES OUT OF CANADA WITH LOW CLOUDS SPREADING ACROSS MUCH OF THE
PANHANDLE AS WELL. FRONT SHOULD BACK UP AGAINST THE MTNS THIS
AFTERNOON THEN WASH BACK EAST TONIGHT AS AN APPROACHING SHORTWAVE
OVER THE PACIFIC NW INDUCES LEE TROUGHING OVER THE HIGH PLAINS.
COLD AIRMASS QUITE SHALLOW BUT THERE STILL COULD BE SOME PATCHY
LIGHT FREEZING DRIZZLE OVER THE PANHANDLE FOR A TIME THIS EVENING
BEFORE ERODING OUT LATER TONIGHT.

WARMER AIR RETURNS ACROSS THE PLAINS SATURDAY WITH MAX TEMPS A BIT
TRICKY OVER THE PANHANDLE...DEPENDING ON HOW FAST THE COLD AIR
RETREATS/MIXES OUT. OTHERWISE CONCERNS WILL SWITCH TO INCREASING
WINDS AROUND THE SE WYOMING MTNS/WIND PRONE AREAS LATER SATURDAY
AS 700MB WINDS INCREASE TO OVER 50KTS AS THE UPPER SHORTWAVE MOVES
ACROSS THE REGION. SFC COLD FRONT SWEEP ACROSS THE CWA SATURDAY
EVENING WITH A RELATIVELY SHORT PERIOD OF STRONGER WINDS BEHIND
IT. LATEST GFS HAS DRIED OUT PCPN OVER THE CWA WHILE LATEST NAM
HAS RETURNED A BIT OF PCPN OVER THE NRN CWA SATURDAY EVENING. NOT
MUCH IF ANY DOES OCCUR. SUNDAY WILL BE COOLER AND A BIT BREEZY
WITH AN INCREASINGLY MOIST NWLY FLOW ENHANCING SNOW SHOWER
ACTIVITY OVER AND NEAR THE HIGHER MTNS.

.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)
ISSUED AT 328 AM MST FRI FEB 12 2016

MEDIUM TO LONG RANGE MODELS ARE IN GOOD AGREEMENT...SHOWING
NORTHWEST FLOW ALOFT GRADUALLY BACKING INTO THE WEST AND
SOUTHWEST BY MID TO LATE NEXT WEEK. THE ONLY MINOR CHANGE COMPARED
TO 24 HOURS AGO IS THAT THE MEAN POSITION OF THE JET STREAM IS
FURTHER SOUTH AND WEST SUNDAY NIGHT THROUGH TUESDAY...WHICH MAY
RESULT IN A SOMEWHAT BETTER CHANCE FOR PRECIPITATION AND STRONG
WINDS. BY THE MIDDLE OF NEXT WEEK...ALL MODELS SHOW THE JET STREAM
LIFTING NORTHWARD WITH MILD TEMPERATURES EXPECTED ON WEDNESDAY AND
THURSDAY.

MODELS NOW INDICATE A SERIES OF WEAK DISTURBANCES MOVING ACROSS
WYOMING SUNDAY NIGHT AND MONDAY. THESE DISTURBANCES WILL NOT
PRODUCE MUCH PRECIPITATION...BUT LLVL INSTABILITY MAY RESULT IN
LOCALLY HEAVY RAIN/SNOW SHOWERS SUNDAY EVENING AND AGAIN LATE
MONDAY. KEPT POP HIGH ACROSS THE MOUNTAINS WITH A MENTION OF SNOW
SHOWER ACTIVITY ACROSS THE HIGH VALLEYS AND HIGH PLAINS. DUE TO
MODEL DIFFERENCES...DID NOT INCREASE POP TOO MUCH ACROSS THE LOWER
ELEVATIONS AT THIS TIME. OTHERWISE...THIS PATTERN IS FAVORABLE
FOR VERY WINDY CONDITIONS ACROSS MAINLY SOUTHWEST WYOMING DUE TO
THE POSITION OF THE JET AXIS AS WELL AS WELL A SUBSTANTIAL LLVL
PRESSURE GRADIENT DUE TO PERSISTENT LEE SIDE TROUGHING. FAVORABLE
WIND PRONE LOCATIONS HAVE A HIGH CHANCE OF HIGH WIND CRITERIA LATE
SUNDAY NIGHT THROUGH LATE TUESDAY WITH GUSTS OVER 60 MPH. THERE
IS A CHANCE THAT THESE STRONG WINDS WILL SPREAD INTO THE HIGH
VALLEYS AND HIGH PLAINS BRIEFLY LATE MONDAY NIGHT/EARLY TUESDAY
MORNING. SHOULD GET A BREAK IN THE WIND ACTIVITY ON WEDNESDAY AS
AN UPPER LEVEL RIDGE AXIS QUICKLY MOVES ACROSS THE ROCKY
MOUNTAINS...BUT STRONG WINDS ARE EXPECTED TO RETURN TO THE AREA
AHEAD OF THE NEXT PACIFIC STORM SYSTEM NEXT THURSDAY. TEMPERATURES
NEXT WEEK WILL BE VERY PLEASANT FOR THIS TIME OF THE YEAR...WITH
THE COOLEST DAY ON MONDAY WITH HIGHS IN THE LOW 40S TO LOW 50S.
TEMPERATURES ARE EXPECTED TO CLIMB INTO THE 60S ACROSS THE HIGH
PLAINS BY WEDNESDAY AND THURSDAY AS 700MB TEMPERATURES BETWEEN +4C
TO +8C WILL BE WIDESPREAD ACROSS THE FORECAST AREA.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1034 AM MST FRI FEB 12 2016

WYOMING TAFS...VFR. SCATTERED TO BROKEN CLOUDS AT OR ABOVE
7000 FEET AGL. GUSTS UP TO 28 KNOTS THROUGH 00Z...THEN GUSTS OF
30 TO 38 KNOTS AFTER 16Z/SATURDAY.

NEBRASKA TAFS...BECOMING IFR THIS AFTERNOON AND THIS EVENING...
THEN BECOMING MVFR AFTER 16Z/SATURDAY.

&&

.FIRE WEATHER...
ISSUED AT 400 AM MST FRI FEB 12 2016

NO SIGNIFICANT CONCERNS ANTICIPATED THROUGH THE WEEKEND INTO EARLY
NEXT WEEK WITH MOST CONDITIONS REMAINING NON-CRITICAL. A COLD
FRONT WILL BANK UP AGAINST THE MOUNTAINS THIS MORNING THEN RETREAT
BACK EAST TONIGHT INTO SATURDAY. IT WILL BE COOLER OVER THE PLAINS
TODAY THEN WARMER AIR WILL RETURN SATURDAY. WINDS WILL INCREASE
AROUND THE MOUNTAINS SATURDAY NIGHT INTO SUNDAY AND CONTINUE WINDY
AT TIMES EARLY NEXT WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...RE
LONG TERM...TJT
AVIATION...RUBIN
FIRE WEATHER...RE
Hazardous weather outlook, Feb 12, 4:34 AM MST, 10 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
434 AM MST FRI FEB 12 2016

NEZ019-020-054-096-WYZ101>105-107>109-111>115-118-119-131200-
SCOTTS BLUFF-BANNER-KIMBALL-SOUTH SIOUX-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-EAST PLATTE COUNTY-GOSHEN COUNTY-
CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
434 AM MST FRI FEB 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NEZ002-003-021-055-095-131200-
DAWES-BOX BUTTE-MORRILL-CHEYENNE-NORTH SIOUX-
434 AM MST FRI FEB 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

SOME LIGHT FREEZING DRIZZLE IS POSSIBLE MAINLY TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

WYZ106-110-116-117-131200-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
434 AM MST FRI FEB 12 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG WINDS ARE POSSIBLE LATE SATURDAY INTO SATURDAY NIGHT...
AND AGAIN AT TIMES EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

High Wind Watches in Wyoming, 2016Every high wind watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.